Intersubband optical absorption coefficients and refractive index changes in modulation-doped asymmetric double quantum well


Ungan F. , Kasapoglu E. , Sokmen I.

SOLID STATE COMMUNICATIONS, vol.151, no.20, pp.1415-1419, 2011 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 151 Issue: 20
  • Publication Date: 2011
  • Doi Number: 10.1016/j.ssc.2011.07.011
  • Title of Journal : SOLID STATE COMMUNICATIONS
  • Page Numbers: pp.1415-1419

Abstract

The linear and the third-order nonlinear optical absorption coefficients and refractive index changes in a modulation-doped asymmetric double quantum well are studied theoretically. The electron energy levels and the envelope wave functions in this structure are calculated by the Schrodinger and Poisson equations self-consistently in the effective mass approximation. The analytical expressions of optical properties are obtained by using the compact density-matrix approach. In this regard, the linear, nonlinear and total intersubband absorption coefficients and refractive index changes are investigated as a function of right-well width (Lw(2)) of asymmetric double quantum well. Our results show that the total absorption coefficients and refractive index changes shift toward higher energies as the right-well width decreases. In addition, the total optical absorption coefficients and refractive index changes is strongly dependent on the incident optical intensity. (C) 2011 Elsevier Ltd. All rights reserved.